Users of the General Electric product known as the Healthcare Aestiva 5 7900 Ventilator should take extreme caution with this product and stop use immediately, as a class 1 recall has been issued by the Food and Drug Administration.
A class 1 recall occurs for dangerous or defective products that are likely to cause either very serious health problems or death, and are not issued lightly. The reason for the recall is that there is high likelihood that two different vaporizers in the product to deliver against each other at the same time, which would put any user’s health at risk. Specifically, this double-delivery could result in an overdose of simultaneously inhaled anesthetics.
This could be manifested by hypotension, otherwise known as low blood pressure, arrhythmias and irregular breathing, and bradycardia, or a low heart rate, that may lead to circulatory shock.
These types of machines are intended to aid in continuous breathing for patients who require mechanical ventilation during surgical procedures, and is regularly used in hospitals and other health care facilities. Individuals who are told such a device may be needed for them should specify that health care professionals not use this product.